# SDR IXXA0100024

- Difficulty date: May 9, 2001
- Submitted: May 9, 2001
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- Aircraft time: 80,884 hours, 33,860 cycles
- System (JASC): 2612 · Fire Detection
- Part: Warning Light
- Condition: False Activation
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM BDL TO IND, THE LOWER FORWARD CARGO COMPARTMENT FIRE WARNING LIGHT ILLUMINATED.  THE FORWARD LOWER CARGO COMPARTMENT FIRE DETECTION SYSTEM WAS PREVIOUSLY ON DEFERRAL IN ACCORDANCE WITH THE COMPANY APPROVED MEL 26-10.  THE FLIGHT CREW FOLLOWED COMPANY PROCEDURES AND RETURNED TO BDL FOR AN UNEVENTFUL LANDING.  AIRPORT EMERGENCY CREWS MEET THE AIRCRAFT AND VERIFIED NO FIRE WAS PRESENT.  THE AIRCRAFT RETURNED TO THE RAMP.  MAINTENANCE DEACTIVATED THE LOWER CARGO FIRE DETECTION SYSTEM IN ACCORDANCE WITH THE COMPANY ENGINEERING ORDER 26-DC8-1249.  THE AIRCRAFT WAS RETURNED TO SERVICE.  UPON ACCOMPLISHMENT OF REPAIRS A FOLLOW UP WILL BE SUBMITTED.
